Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 88, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 1, 2016, 8:47 AM EDT for Calhoun County, Clay County, Randolph County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2016, 8:47 AM EDT (12:47 UTC)
- Expired
- Apr 1, 2016, 9:19 AM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Calhoun County, GA, Clay County, GA, Randolph County, GA
The radar
The Ft Rucker radar (KEOX), 55 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 7:26 AM EDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
692 WUUS52 KTAE 011247 SVRTAE GAC037-061-243-011330- /O.NEW.KTAE.SV.W.0088.160401T1247Z-160401T1330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 847 AM EDT FRI APR 1 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CALHOUN COUNTY IN SOUTHWESTERN GEORGIA... CENTRAL CLAY COUNTY IN SOUTHWESTERN GEORGIA... SOUTHWESTERN RANDOLPH COUNTY IN SOUTHWESTERN GEORGIA... * UNTIL 930 AM EDT * AT 845 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT GAINES... MOVING EAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... FORT GAINES...CUTHBERT...EDISON...BELLVILLE...SUTTONS CORNER...MOYE... PECAN...COLEMAN...BETHEL...SHIVERS MILL...RANDOLPH CO A/P...HARRISONS MILL...COLES...FORT GAINES-CLAY AIRPORT...CARNEGIE...JONES CROSSING AND ZETTO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT FOR SOUTHWESTERN GEORGIA. LAT...LON 3154 8503 3168 8506 3181 8477 3155 8468 TIME...MOT...LOC 1245Z 254DEG 16KT 3163 8499 HAIL...0.88IN WIND...60MPH $$ JLF
2 follow-up statements
668
WWUS52 KTAE 011300
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EDT FRI APR 1 2016
GAC037-061-011309-
/O.CAN.KTAE.SV.W.0088.000000T0000Z-160401T1330Z/
CALHOUN GA-CLAY GA-
900 AM EDT FRI APR 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALHOUN AND
CENTRAL CLAY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT FOR SOUTHWESTERN
GEORGIA.
LAT...LON 3181 8477 3162 8470 3162 8494 3165 8494
3166 8493 3167 8493 3168 8495 3171 8495
3171 8496 3172 8496
TIME...MOT...LOC 1259Z 254DEG 16KT 3165 8492
$$
GAC243-011330-
/O.CON.KTAE.SV.W.0088.000000T0000Z-160401T1330Z/
RANDOLPH GA-
900 AM EDT FRI APR 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR SOUTHWESTERN RANDOLPH COUNTY...
AT 859 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF FORT
GAINES...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CUTHBERT...COLEMAN...SHIVERS MILL...CARNEGIE...COLES AND RANDOLPH CO A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT FOR SOUTHWESTERN
GEORGIA.
LAT...LON 3181 8477 3162 8470 3162 8494 3165 8494
3166 8493 3167 8493 3168 8495 3171 8495
3171 8496 3172 8496
TIME...MOT...LOC 1259Z 254DEG 16KT 3165 8492
HAIL...0.88IN
WIND...60MPH
$$
JLF554
WWUS52 KTAE 011319
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 AM EDT FRI APR 1 2016
GAC243-011329-
/O.CAN.KTAE.SV.W.0088.000000T0000Z-160401T1330Z/
RANDOLPH GA-
919 AM EDT FRI APR 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDOLPH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT FOR SOUTHWESTERN
GEORGIA.
LAT...LON 3181 8477 3162 8470 3162 8494 3165 8494
3166 8493 3167 8493 3168 8495 3171 8495
3171 8496 3172 8496
TIME...MOT...LOC 1316Z 254DEG 16KT 3167 8482
$$
JLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 6:41 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 1, 6:41 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
641 AM EDT FRI APR 1 2016
...Severe storms and flooding possible through early Saturday...
.Aviation...
[Through 12Z Saturday] Aviators should prepare for a rainy day and
night across the region. Areas of IFR cigs this morning will
improve to MVFR by late morning. TSRA will develop across
southeast AL and the FL Panhandle this morning, then spread
eastward through mid afternoon. Another "wave" of rain will affect
all terminals overnight. A few storms could be severe with gusts
to 50 KT and hail.
&&
.Prev Discussion [348 AM EDT]...
.Near Term [Through Tonight]...
The 9 pm EDT regional surface analysis showed a cold front
approaching the Mississippi River, with plenty of deep moist
convection ahead of it to our north and northwest. Vapor imagery
and upper air data showed split upper level flow over the CONUS.
The main feature of interest for our region was the positive-tilt
northern stream trough over the Central Plains. This trough will
be slow to translate eastward, and so will the surface cold front.
With ample moisture and large scale ascent today and tonight, it's
not a question of will it rain; it's simply a question of when and
how much. This is the complicated part of this forecast, as
mesoscale features and diabatic temperature changes, which are
often a challenge for numerical guidance, will likely play the
largest role in the details. It's safe to say that beginning
around daybreak, numerous rain bands will begin to develop across
western portions of our forecast area, the spread eastward by
afternoon.
Assessing the timing and extent of the severe thunderstorm threat
is challenging. It is nearly certain that the deep layer shear
will be sufficient for storm organization, and that the 0-1 km
shear will be somewhat supportive of a tornado as well. The tricky
part is forecasting buoyancy. The NWP guidance forecasts unusually
steep mid- tropospheric lapse rates this morning, but then quickly
destroys the EML through latent heating from a large area of deep
moist convection. The models also forecast a sharp increase in
surface- based CIN by afternoon as rain-cooled air helps stabilize
the PBL across much of our forecast area. This could limit the
threat of surface-based storms (and wind damage/tornadogenesis)
later this afternoon. Then there is the question of whether or not
the PBL can destabilize overnight, especially with ongoing rain.
Confidence is therefore low in forecasting the details of the
severe storm threat. For those isolated storms with the strongest
updrafts, the main threat will be damaging wind gusts and hail,
though an isolated tornado is also possible.
.Short Term [Saturday Through Sunday]...
Front is expected to stretch from near Valdosta to Tallahassee
around sunrise on Saturday. Showers and thunderstorms will be
ongoing ahead of the front, with an isolated strong to severe
storm possible through midday. Highs temperatures will be slightly
cooler on Saturday as the new airmass filters in behind the front.
However, with plenty of spring sun, still expect temperatures to
reach the 70s. Temperatures will cool into the mid to upper 40s by
Sunday morning before rebounding into the lower to mid 70s Sunday
afternoon.
.Long Term [Sunday Night Through Friday]...
Dry and seasonable conditions are expected through the first half
of the work week, with northwesterly flow developing aloft and the
upper trough axis along the eastern seaboard. Expect highs in the
mid to upper 70s and lows in the upper 40s to lower 50s through
Wednesday. The next front is expected to rapidly cross the area on
Thursday, accompanied by a chance of showers and possibly a few
thunderstorms.
.Marine...
Moderate onshore flow will continue today before becoming offshore
late tonight and Saturday in the wake of a cold front. A period of
Small Craft Advisory conditions will be possible Saturday night
into early Sunday. Winds and seas will diminish for the beginning
of the work week as high pressure builds over the region.
.Fire Weather...
No concerns.
.Hydrology...
Current conditions across the region show above normal stream
flows in the lower portion of the river basins, except in the
Suwannee. Flooding is still occurring on the Ochlockonee,
Apalachicola, Withlacoochee, and Choctawhatchee Rivers in Florida.
Flooding concerns will continue through tonight as a cold front
crosses the region. Due to the slow movement of the frontal
system, the potential exists for additional widespread 2 to 4
inch rainfall totals across the area with isolated heavier totals
of 5 to 6 inches possible. The blend of the latest guidance
suggests the heavier totals would be most likely in the Florida
Panhandle through SE Alabama and SW Georgia, which would suggest
at least that the most impactful river flooding would be limited
to areas already in flood.
With heavy rain rate possible with the storms today, the Flash
Flood Watch remains in place for most of the region through
Saturday morning.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 80 67 75 48 74 / 80 80 60 0 0
Panama City 73 64 71 52 70 / 90 80 40 0 0
Dothan 75 58 71 46 71 / 90 90 20 0 0
Albany 76 61 72 45 71 / 90 90 30 0 0
Valdosta 81 67 74 47 73 / 80 70 80 0 0
Cross City 83 70 78 49 76 / 30 40 80 10 0
Apalachicola 75 68 74 51 71 / 70 70 60 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Saturday morning FOR Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
High Rip Current Risk through Saturday morning FOR Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Saturday morning FOR Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-
Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch through Saturday morning FOR Coffee-Dale-
Geneva-Henry-Houston.
GM...Dense Fog Advisory until 11 AM EDT this morning FOR Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River Fl out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach out 20 NM-Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...FOURNIER
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...FOURNIER
MARINE...CAMP
FIRE WEATHER...FOURNIER
HYDROLOGY...CAMP/MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:52 PM EDT | River Flood Warning | TAE | Grady, Thomas | 5 days |
| Apr 1, 7:56 AM EDT | Severe Thunderstorm Warning | TAE | Randolph | 34 min |
| Apr 1, 2:01 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Lee, Randolph, Terrell | 32 min |
| Apr 1, 4:12 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lowndes, Thomas and 1 more | 48 min |
| Apr 1, 4:45 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Lanier, Lowndes | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.